Alert archive / New Mexico / Red Flag Warnings in 2023

Red Flag Warning 13, NWS El Paso, TX

May 4, 20238 counties in New Mexico

NWS El Paso, TX issued this red flag warning at May 4, 2023, 4:39 AM MDT for 8 counties in New Mexico. It took effect at May 5, 2023, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2023, 4:39 AM MDT (10:39 UTC)
In effect from
May 5, 2023, 1:00 PM MDT
Expired
May 5, 2023, 8:00 PM MDT
In force
7 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM

The radar

The Holloman AFB radar (KHDX), 115 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 10.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2023-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2023-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3789 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

064 
WWUS84 KEPZ 041039
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
439 AM MDT Thu May 4 2023

...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON AND EVENING FOR
THE LOWLANDS AND MOUNTAINS OF SOUTHWEST AND SOUTH CENTRAL NEW
MEXICO...

.Conditions dry out on today as the plume of moisture departs to 
the east. A deep upper trough over the Great Basin will induce a 
moderately strong surface low in southeast Colorado and result in 
breezy conditions for Friday. Temperatures remain near average for
early May with deep thermal mixing during the afternoon and even 
drier air than today. Southwest winds of 20 to 25 mph with gusts 
up to 35 mph are expected on Friday. Minimum RHs will be 7 to 10 
percent in the lowlands and 10 to 15 percent in the mountains
excluding the Sacramento Mountains. Fire weather conditions will 
improve Friday night as winds subside and relative humidity 
recovers above critical levels.

NMZ113-041145-
/O.CAN.KEPZ.FW.A.0008.230505T1900Z-230506T0200Z/
NEW MEXICO FIRE WEATHER ZONE 113 
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
439 AM MDT Thu May 4 2023

...FIRE WEATHER WATCH IS CANCELLED FOR HIGH RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 113...

The National Weather Service in El Paso Tx/Santa Teresa has
cancelled the Fire Weather Watch. 

While the 20ft winds will be above the criteria, the min RHs 
for parts of the Sacramento Mountains will be above 15 percent; 
thus, the watch has been cancelled.

$$

NMZ110>112-041845-
/O.UPG.KEPZ.FW.A.0008.230505T1900Z-230506T0200Z/
/O.NEW.KEPZ.FW.W.0013.230505T1900Z-230506T0200Z/
NEW MEXICO FIRE WEATHER ZONE 110 
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
439 AM MDT Thu May 4 2023

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT FRIDAY FOR
BREEZY WINDS AN DRY CONDITIONS FOR FIRE WEATHER ZONES 110, 111, 
AND 112...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Red Flag Warning, which is in effect from 1 PM to 8 PM
MDT Friday. The Fire Weather Watch is no longer in effect. 


* AFFECTED AREA...Fire weather zone 110. Fire weather zone 
  111. Fire weather zone 112. 

* WIND...Southwest winds at 20 to 25 mph with gusts to 35 mph.

* HUMIDITY...7 to 10 percent in the lowlands. 10 to 15 percent 
  in the mountains. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
339 
WWUS84 KEPZ 041042
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
442 AM MDT Thu May 4 2023

...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON AND EVENING FOR
THE LOWLANDS AND MOUNTAINS OF SOUTHWEST AND SOUTH CENTRAL NEW
MEXICO...

.Conditions dry out on today as the plume of moisture departs to
the east. A deep upper trough over the Great Basin will induce a
moderately strong surface low in southeast Colorado and result in
breezy conditions for Friday. Temperatures remain near average
for early May with deep thermal mixing during the afternoon and
even drier air than today. Southwest winds of 20 to 25 mph with
gusts up to 35 mph are expected on Friday. Minimum RHs will be
7 to 10 percent in the lowlands and 10 to 15 percent in the
mountains excluding the Sacramento Mountains. Fire weather
conditions will improve Friday night as winds subside and
relative humidity recovers above critical levels.

NMZ110>112-042100-
/O.CON.KEPZ.FW.W.0013.230505T1900Z-230506T0200Z/
NEW MEXICO FIRE WEATHER ZONE 110 
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
442 AM MDT Thu May 4 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
FRIDAY FOR BREEZY WINDS AN DRY CONDITIONS FOR FIRE WEATHER ZONES
110, 111, AND 112...

* AFFECTED AREA...Fire weather zone 110. Fire weather zone 111. 
  Fire weather zone 112. 

* WIND...Southwest winds at 20 to 25 mph with gusts to 35 mph.

* HUMIDITY...7 to 10 percent in the lowlands. 10 to 15 percent 
  in the mountains.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
204 
WWUS84 KEPZ 041046
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
446 AM MDT Thu May 4 2023
...RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON AND EVENING FOR 
THE LOWLANDS AND MOUNTAINS OF SOUTHWEST AND SOUTH CENTRAL NEW 
MEXICO...

.Conditions dry out on today as the plume of moisture departs to
the east. A deep upper trough over the Great Basin will induce a
moderately strong surface low in southeast Colorado and result in
breezy conditions for Friday. Temperatures remain near average
for early May with deep thermal mixing during the afternoon and
even drier air than today. Southwest winds of 20 to 25 mph with
gusts up to 35 mph are expected on Friday. Minimum RHs will be
7 to 10 percent in the lowlands and 10 to 15 percent in the
mountains excluding the Sacramento Mountains. Fire weather
conditions will improve Friday night as winds subside and
relative humidity recovers above critical levels.

NMZ110>112-042115-
/O.CON.KEPZ.FW.W.0013.230505T1900Z-230506T0200Z/
NEW MEXICO FIRE WEATHER ZONE 110 
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
446 AM MDT Thu May 4 2023

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT FRIDAY FOR 
BREEZY WINDS AN DRY CONDITIONS FOR FIRE WEATHER ZONES 110, 111, 
AND 112...

* AFFECTED AREA...Fire weather zone 110. Fire weather zone 111. 
  Fire weather zone 112. 

* WIND...Southwest winds at 20 to 25 mph with gusts to 35 mph.

* HUMIDITY...7 to 10 percent in the lowlands. 10 to 15 percent 
  in the mountains.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
322 
WWUS84 KEPZ 041831
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
1231 PM MDT Thu May 4 2023

...RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON AND EVENING FOR
THE LOWLANDS AND MOUNTAINS OF SOUTHWEST AND SOUTH CENTRAL NEW
MEXICO...

.A deep upper trough over the Great Basin will induce a 
moderately strong surface low in southeast Colorado and result in 
breezy to windy conditions for Friday. Temperatures remain near 
average for early May with deep thermal mixing during the 
afternoon and very dry air. Southwest winds of 20 to 25 mph with 
gusts up to 35 mph are expected on Friday. Minimum RHs will be 6 
to 10 percent in the lowlands and 10 to 16 percent in the 
mountains. Fire weather conditions will improve Friday night as 
winds subside and relative humidity recovers above critical 
levels.

NMZ113-050600-
/O.EXA.KEPZ.FW.W.0013.230505T1900Z-230506T0200Z/
NEW MEXICO FIRE WEATHER ZONE 113 
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
1231 PM MDT Thu May 4 2023

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT FRIDAY FOR
BREEZY WINDS AND DRY CONDITIONS FOR FIRE WEATHER ZONE 113...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Red Flag Warning, which is in effect from 1 PM to 8 PM
MDT Friday. 

* AFFECTED AREA...Fire weather zone 113.

* WIND...Southwest winds at 20 to 25 mph with gusts of 35 to 40 mph.

* HUMIDITY...8 to 12 percent below 7500 feet. 12 to 17 percent 
  above 7500 feet.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended. Highest fire danger is
  expected below 7500 feet where min RHs are lowest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NMZ110>112-050600-
/O.CON.KEPZ.FW.W.0013.230505T1900Z-230506T0200Z/
NEW MEXICO FIRE WEATHER ZONE 110 
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
1231 PM MDT Thu May 4 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
FRIDAY FOR BREEZY WINDS AND DRY CONDITIONS FOR FIRE WEATHER ZONES
110, 111, AND 112...

* AFFECTED AREA...Fire weather zone 110. Fire weather zone 111. 
  Fire weather zone 112. 

* WIND...Southwest winds at 20 to 25 mph with gusts to 35 mph.

* HUMIDITY...6 to 10 percent in the lowlands. 10 to 16 percent in
  the mountains.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Aronson
636 
WWUS84 KEPZ 050419
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
1019 PM MDT Thu May 4 2023

...RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON AND EVENING FOR
THE LOWLANDS AND MOUNTAINS OF SOUTHWEST AND SOUTH CENTRAL NEW
MEXICO...

.A strong upper low pressure system over the Great Basin will 
induce a moderately strong surface low in southeast Colorado and 
result in windy conditions for Friday afternoon. Temperatures 
remain near average for early May with deep thermal mixing during 
the afternoon and very dry air. Southwest winds of 20 to 25 mph 
with gusts up to 35 mph are expected on Friday. Minimum RHs will 
be 6 to 10 percent in the lowlands and 10 to 15 percent in the 
mountains. Fire weather conditions will improve Friday night as 
winds subside and relative humidity recovers above critical 
levels.

NMZ110>113-051300-
/O.CON.KEPZ.FW.W.0013.230505T1900Z-230506T0200Z/
NEW MEXICO FIRE WEATHER ZONE 110 
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 113 
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
1019 PM MDT Thu May 4 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
FRIDAY FOR BREEZY WINDS AND DRY CONDITIONS FOR FIRE WEATHER ZONES
110, 111, 112, AND 113...

* AFFECTED AREA...Fire weather zone 110, 111, 112, and 113.

* WIND...Southwest winds at 20 to 25 mph with gusts to 35 mph.

* HUMIDITY...6 to 10 percent in the lowlands. 10 to 15 percent 
  in the mountains. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Hefner
777 
WWUS84 KEPZ 050950
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
350 AM MDT Fri May 5 2023

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND THIS EVENING FOR
THE LOWLANDS AND MOUNTAINS OF SOUTHWEST AND SOUTH CENTRAL NEW 
MEXICO...

.A strong upper low pressure system over the Great Basin will
induce a moderately strong surface low in southeast Colorado and
result in windy conditions this afternoon. Temperatures remain 
near average for early May with deep thermal mixing during the 
afternoon and very dry air. Southwest winds of 20 to 25 mph with 
gusts up to 35 mph are expected today. Minimum RHs will be 6 to 
10 percent in the lowlands and 10 to 15 percent in the mountains. 
Fire weather conditions will improve tonight as winds subside and 
relative humidity recovers above critical levels.

NMZ110>113-060200-
/O.CON.KEPZ.FW.W.0013.230505T1900Z-230506T0200Z/
NEW MEXICO FIRE WEATHER ZONE 110 
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 113 
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
350 AM MDT Fri May 5 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING FOR BREEZY WINDS AND DRY CONDITIONS FOR
FIRE WEATHER ZONES 110, 111, 112, AND 113...

* AFFECTED AREA...Fire weather zone 110, 111, 112, and 113.

* WIND...Southwest winds at 20 to 25 mph with gusts to 35 mph.

* HUMIDITY...6 to 10 percent in the lowlands. 10 to 15 percent 
  in the mountains.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 4, 3:11 AM MDT, 1 hour 28 minutes earlier.

Area forecast discussion, May 4, 3:11 AM MDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
311 AM MDT Thu May 4 2023

...New SYNOPSIS, DISCUSSION, FIRE WEATHER...

.SYNOPSIS...
Issued at 154 AM MDT Thu May 4 2023

Quiet weather is expected the rest of the week through the
weekend and into early next week. Earlier in the period, the
winds will be breezy but will become light by latter half of the
weekend. The temperatures will be below the normal through Friday
but will gradually increase to above the normal this weekend and
into early next week.

&&

.DISCUSSION...
Issued at 154 AM MDT Thu May 4 2023

Currently, the skies are mostly cloudy with no precipitation
reaching the surface at this time. The winds are mostly light with
the temperatures on the mild side. For today, a closed low across
California will continue to rotate across that region bringing
active weather to parts of the Southwest. Dry air will intrude our
area downstream of this system. As this system rotates across the
Pacific Southwest, a leeside trough will develop and will be
centered over eastern Colorado. The pressure gradient does not
look that compact across our CWA except across portions of the
northern and western CWA where the winds will be the strongest.
The winds are expected to be breezy across much of the area
especially in the afternoon where proper mixing will be achieved
after the clouds completely moves out of the area. The
temperatures will be below the normal for this time of the year.
For tonight, a weak frontal boundary will gradually move across
area that will allow for the low temperatures in the lowlands on
Friday morning to be a few degrees cooler than what they will be
this morning.

For the rest of the period, there is not a whole lot to be
discussed as we will be under dry air subsidence as a series of
system move to the far north of our area. The winds will increase
on Friday as the low across the Intermountain West opens up into
a wave and ejects in to the Rockies. Another leeside trough will
develop and will be centered across eastern Colorado that will
bring breezy and at times windy conditions to our area. However,
the winds will not be that strong to warrant any advisories or
warnings at this time. We will be located under the base of a
longwave trough that will bring active weather to area the north
of us while leaving us under non-active weather. Also, the dry
line will be to our east at least through Tuesday leaving us under
a dry spell for much of the period. Towards the end of the period,
the GFS deterministic model is hinting at a shortwave trough
moving closer to our area that may bring a chance for active
weather depending on how far west the dry line moves and how far
south the center of this system will reach near our. As of now,
there is no mentioned of storms in the forecast as forecaster's
confidence remains low on this event at this time.

&&

.AVIATION...
(06Z TAFS)
Issued at 1120 PM MDT Wed May 3 2023

Overcast skies overnight with abundant mid level moisture within
the southwest flow aloft. Skies generally SCT-BKN100 BKN-OVC180
overnight, with virga and light rain showers. Precipitation will
greatly struggle to reach the surface, given the very dry surface
layer. Wind profiles showing 20-25 knots at mountain level will
allow gusts to continue the next few hours, especially at KELP
with the downslope influence. Skies clearing quickly after
sunrise, with breezy WSW flow tomorrow afternoon.

&&

.FIRE WEATHER...
Issued at 154 AM MDT Thu May 4 2023

For today, dry air will move into our area that will cause the
moisture to be low. The winds will be breezy with the temperatures
below the the average. With that said, there will be elevated
fire weather concerns for the portions of zones 113 and 111 as
the min RHs will be below 15% and the 20ft winds right around the
criteria. Tonight's overnight recovery will be fair. A dry front
will move through the area tonight that will bring below normal
low temperatures to the lowlands on Friday morning. For Friday,
moisture will continue to decrease as more dry air filters into
the area. The winds will be breezy and at times windy with the
temperatures below the normal for most of the area. Due to this,
fire weather conditions will become critical for zones 112, 111
and 110. A Red Flag Warning has been issued for the aforementioned
zones from 1 p.m.to 8 p.m. on Friday. For the rest of the period,
conditions will be dry with light to breezy winds. The
temperatures will gradually warm to above the normal each
consecutive beginning from this weekend.

The min RHs for today will be below 15% for much of the area
except for the mountains and for most of the Hudspeth county. The
min RHs there will be between 15 and 30%. For Friday, the min RHs
will be below 15% across almost the entire Borderland except for
parts of the Sacramento mountains. The min RHs there will be
between 15 and 20%. The ventilation rates will be excellent
through the end of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  85  59  86  58 /   0   0   0   0
Sierra Blanca            78  53  81  51 /  30   0   0   0
Las Cruces               84  52  85  52 /   0   0   0   0
Alamogordo               80  51  82  51 /  10   0   0   0
Cloudcroft               55  40  56  40 /  10   0   0   0
Truth or Consequences    78  47  80  47 /   0   0   0   0
Silver City              70  44  71  44 /   0   0   0   0
Deming                   81  45  82  45 /   0   0   0   0
Lordsburg                78  44  79  45 /   0   0   0   0
West El Paso Metro       82  56  83  56 /   0   0   0   0
Dell City                82  50  84  50 /  10   0   0   0
Fort Hancock             85  52  88  51 /  30   0   0   0
Loma Linda               75  52  78  52 /  10   0   0   0
Fabens                   84  54  87  53 /  20   0   0   0
Santa Teresa             81  51  82  51 /   0   0   0   0
White Sands HQ           81  57  82  56 /   0   0   0   0
Jornada Range            78  49  80  49 /   0   0   0   0
Hatch                    80  49  81  49 /   0   0   0   0
Columbus                 81  50  83  50 /   0   0   0   0
Orogrande                80  50  82  51 /  10   0   0   0
Mayhill                  68  46  70  46 /  10   0   0   0
Mescalero                66  42  68  43 /  10   0   0   0
Timberon                 65  41  68  42 /  10   0   0   0
Winston                  68  39  69  39 /   0   0   0   0
Hillsboro                76  45  77  45 /   0   0   0   0
Spaceport                78  48  79  47 /   0   0   0   0
Lake Roberts             71  40  70  39 /   0   0   0   0
Hurley                   76  42  77  41 /   0   0   0   0
Cliff                    78  36  78  35 /   0   0   0   0
Mule Creek               72  41  72  42 /   0   0   0   0
Faywood                  74  44  76  44 /   0   0   0   0
Animas                   78  44  80  44 /   0   0   0   0
Hachita                  78  46  80  46 /   0   0   0   0
Antelope Wells           78  44  79  45 /   0   0   0   0
Cloverdale               72  44  73  44 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...Red Flag Warning from 1 PM to 8 PM MDT Friday for NMZ110>112.

&&

SHORT TERM...36-Texeira
LONG TERM....36-Texeira
AVIATION...30-Dennhardt
Hazardous weather outlook, May 3, 5:25 AM MDT, 23 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
525 AM MDT Wed May 3 2023

NMZ401>417-TXZ418>424-041130-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
525 AM MDT Wed May 3 2023

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight

There will be a chance for isolate to scattered showers and
thunderstorms to areas east of the Rio Grande this afternoon, with
chances continuing overnight across all areas. Available moisture
will be above average, though storms will be fast moving. Not
expecting flooding issues at this time. Storms end early morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Dry air moves in on Thursday morning, along with breezy winds.
These conditions persist through the weekend, prolonging
elevated fire weather conditions.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.

Nearby

Red Flag Warnings in New Mexico, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.